Advertisement

Male with Discoloration of the Skin

      A 49-year-old man presented to the Emergency Department with blue skin discoloration for 5 days duration. He stated that the discoloration started after completing a 5-day course of clindamycin. The symptoms began on his hands and then progressed to his trunk and extremities (Figure 1). He was able to wipe or rinse off the color, but it quickly re-accumulated (Figure 2).
      Figure thumbnail gr1
      Figure 1Arrows indicating blue skin discoloration of the extremities.
      Figure thumbnail gr2
      Figure 2Arrow indicating ability to wipe off the blue skin discoloration with re-accumulation of color.

      Keywords

      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to Journal of Emergency Medicine
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Miller J.L.
        Chromhidrosis.
        (Available at:)
        • Nicholas M.
        • Bernhard J.
        • Goldsmith L.
        Chromhidrosis in adult.
        (Available at:)
        • Kim J.
        Chromhidrosis.
        (Available at:)
        https://emedicine.medscape.com/article/1072254-overview#a6
        Date: 2018
        Date accessed: October 20, 2019